High Surf, North Central
- When
- November 11, 4:00 PM AST
- Where
- North Central forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
Couple was fishing from a boat when a wave capsized.
Strong trade winds produced dangerous marine conditions across the Atlantic waters north of Puerto Rico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Strong trade winds produced dangerous marine conditions across the Atlantic waters north of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 11, 2:46 PM AST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 246 PM AST WED NOV 11 2015 .SYNOPSIS...WEAK TUTT CONTINUES OVER THE CENTRAL CARIBBEAN INTO THE EASTERN CARIBBEAN SEA WHILE MID LEVEL RIDGE DOMINATES THE ATLANTIC/EASTERN CARIBBEAN SIDE. AT THE SURFACE...HIGH PRESSURE WILL CONTINUE TO PRODUCE MODERATE TRADE WINDS ACROSS THE LOCAL REGION THROUGH THE REST OF THE WEEK. && .DISCUSSION...PARTLY TO MOSTLY SUNNY SKIES PREVAILED ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS TODAY. SOME LIGHT PASSING SHOWERS WERE NOTED MAINLY OVER THE COASTAL WATERS. THIS AFTERNOON...SHOWERS WITH ISOLATED THUNDERSTORMS DEVELOPED WEST OF THE SAN JUAN METROPOLITAN AREA. REST OF PUERTO RICO WAS RAIN FREE. FOR THE REST OF THIS AFTERNOON SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. HOWEVER...EVERYTHING THAT DEVELOPS WILL DISSIPATED NEAR SUNSET. FOR THE NEXT FEW DAYS...TRADE WINDS WILL BRING PASSING SHOWERS ACROSS THE LOCAL REGION FROM TIME TO TIME. WEAK TUTT WILL CONTINUE OVER THE CENTRAL CARIBBEAN INTO THE EASTERN CARIBBEAN SEA WHILE MID LEVEL RIDGE DOMINATES THE ATLANTIC/CARIBBEAN SIDE. AT THE SURFACE...HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION. THEREFORE...DRY WEATHER CONDITIONS ARE EXPECTED TO PREVAIL ACROSS THE LOCAL REGION THROUGH THE WEEKEND. AT THIS TIME...NO SIGNIFICANT WEATHER EVENTS ARE FORECAST TO AFFECT THE REGION IN THE LONG TERM. && .AVIATION...VFR CONDS EXPECTED AT ALL TAF SITES WITH VCSH POSSIBLE AT JSJ/IST/TNCM/TKPK AND SHRA/TSRA DEVELOPING OVER W AND NW PR...AND MAY CAUSE MVFR CONDS AND MOUNTAIN OBSCURATIONS IN AND AROUND JBQ/JMZ THROUGH 11/22Z. AFTERNOON CONVECTION IS EXPECTED TO ENDS AFT 11/22Z...THEN PASSING/VCSH ARE EXPECTED MAINLY ACROSS TJSJ/TIST/TISX/TKPK/TNCM OVERNIGHT. E-ESE WINDS AT 10-20 KTS WITH SEA BREEZE VARIATION AND HIGHER GUSTS IN/NEAR SHRA/TSRA...TURNING CALM TO LIGHT AND VARIABLE AFT 11/22Z. && .MARINE...SEAS UP TO 6 FEET AND WINDS UP TO 15 KNOTS ARE EXPECTED OVER THE COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE ATLANTIC WATERS AND ACROSS THE MONA PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 89 76 88 / 50 10 20 20 STT 76 87 77 87 / 50 10 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 27/71
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 551 AM AST WED NOV 11 2015 AMZ710>745-PRZ001>013-121100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 551 AM AST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF WESTERN PUERTO RICO. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COASTLINE OF NORTHWEST AND NORTH CENTRAL PUERTO RICO. SEE SRFSJU FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WITH PERIODS OF HEAVY RAIN AND GUSTY WINDS ARE EXPECTED EACH AFTERNOON MAINLY ACROSS THE WESTERN SECTIONS OF PUERTO RICO. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-121100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 551 AM AST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT CRAMER PARK BEACH IN SAINT CROIX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
1 high surf. Local standard time, as filed.
Couple was fishing from a boat when a wave capsized.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| High Surf, North Central | 2015-11-11 | 50 | Female | Boating | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608840.